Alert archive / Louisiana / Flash Flood Warnings in 2017
Flash Flood Warning 100, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 25, 2017, 6:24 PM CDT for Morehouse Parish, West Carroll Parish, Louisiana; Ashley County, Chicot County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2017, 6:24 PM CDT (23:24 UTC)
- Expired
- Jul 25, 2017, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashley County, AR, Chicot County, AR, Morehouse Parish, LA, West Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 151 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 806 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
578
WGUS54 KJAN 252324
FFWJAN
ARC003-017-LAC067-123-260230-
/O.NEW.KJAN.FF.W.0100.170725T2324Z-170726T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
624 PM CDT TUE JUL 25 2017
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Southwestern Chicot County in southeastern Arkansas...
Southeastern Ashley County in southeastern Arkansas...
Northeastern Morehouse Parish in northeastern Louisiana...
Northeastern West Carroll Parish in northeastern Louisiana...
* Until 930 PM CDT
* At 623 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain has
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Wilmot, Oak Grove and Forest.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3310 9160 3313 9135 3288 9131 3287 9132
3287 9134 3282 9135 3282 9134 3275 9135
3276 9151
$$
GRG1 follow-up statement
705
WGUS74 KJAN 260058
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
758 PM CDT TUE JUL 25 2017
ARC003-017-LAC067-123-260107-
/O.CAN.KJAN.FF.W.0100.000000T0000Z-170726T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chicot AR-Ashley AR-Morehouse LA-West Carroll LA-
758 PM CDT TUE JUL 25 2017
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN CHICOT AND SOUTHEASTERN
ASHLEY COUNTIES...NORTHEASTERN MOREHOUSE AND NORTHEASTERN WEST
CARROLL PARISHES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat.
LAT...LON 3310 9160 3313 9135 3288 9131 3287 9132
3287 9134 3282 9135 3282 9134 3275 9135
3276 9151
$$
17What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 5:48 PM CDT, 36 minutes earlier.
Area forecast discussion, Jul 25, 5:48 PM CDT, 36 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 548 PM CDT Tue Jul 25 2017 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Scattered showers and thunderstorms will continue to slowly diminish through 26/04Z. Otherwise, MVFR visibilities will develop after 26/06Z and linger until 26/13Z with VFR conditions thereafter./26/ && .DISCUSSION... Tonight and Wednesday: An MCV is currently being observed on radar spinning east across the Pine Belt region of Southeast Mississippi this afternoon. This disturbance, along with other ingredients factored into the recipe, was responsible for yet another round of torrential rains which brought widespread flooding across portions of South Central and Southeast Mississippi today. Unfortunately, this occurred almost directly over some locations which experienced torrential rains and flash flooding on Monday. Fortunately, activity is gradually subsiding across these areas as the MCV continues its eastward trek into Southwest Alabama. This trend is expected to continue through the remainder of this afternoon and into this evening. Across the remainder of the CWA, the overall troughing across the region, coupled with afternoon heating and a warm moist and unstable airmass, is resulting in scattered storms developing across the region. This activity is essentially diurnally driven, and will begin to dissipate across the CWA after sunset and daytime heating begins to wane. Overnight, while an isolated shower or storm can't be ruled out, primarily across the eastern half of the CWA, things will remain quiet as lows fall into the low and middle 70s. Currently, a much more subdued forecast is shaping up for Wednesday. As strong high pressure aloft begins to build back into the Lower Mississippi River Valley, the better rain chances will be shunted to the far eastern half of the CWA as the trough is finally pushed out of the region. However, this will result in increasing heat across the forecast area as highs are expected to top out in the low and middle 90s areawide. This, in addition to dew points in the 70s, will cause afternoon peak heat indices to climb up around the century mark across much of the area. /19/ Wednesday night through next Tuesday morning: The pattern will begin hot and humid with increasing heat stress before a cold front brings increasing rain & storm chances & drier air in the wake, which will lower temperatures and reduce the heat stress issues by this weekend. Overall a hot and humid pattern is in store Thursday as strong & anomalous upper ridge will continue to amplify & the center of the 593-595DM 500mb upper ridge axis will continue to pivot east- southeast towards the ArkLaTex. As the cold front stalled to our northeast over the Appalachians propagates east along the Appalachians to the Atlantic seaboard, heights will gradually build into our western portions & help us dry out. Isentropic subsidence and PWs gradually falling to around an inch and a half or so will help suppress convection. With increasingly anomalous low-mid level heights & low level boundary layer temperatures (~20-21 deg C @ 850 mb) this will support efficient warming easily into the mid 90s. Some locales in the Delta could reach into the mid-upper 90s around the 96-97 degree range in the ArkLaMiss Delta but there is potential areas in the east could still reach around the 95 degree mark. This in addition to some decent soil moisture from previous rainfall the past week & drier air, heat indices should peak around the 105 degree mark, especially in the Delta where they could get around the 105-107 degree range. Expanded the graphic further east to mainly along and northwest of the Natchez Trace corridor. There is some potential we could mix out dewpoints somewhat into the lower 70s to maybe upper 60s, due the drier low level air, which could limit the eastward extent of the heat stress issues. But with recent rainfall & more saturated soils, decided to expand the HWO/graphic for limited heat further east. We will have to monitor for potential for heat advisory potential as we get closer. Heat stress & heat related illnesses will be possible. Make sure to drink plenty of water & stay cool! Warm and muggy & above normal lows are expected into the overnight hours, with some locales, especially in the ArkLaMiss Delta, getting near the top 5 warmest low temperatures. Overall a pattern change will be in store as the ridge weakens its grip on us by Friday & into the weekend & builds back to the west. Aloft a strong shortwave and surface low/cold front will be propagating southeast from Canada through the Great Lakes and into the northeast & potentially the northern Appalachians. This helps an increasing stronger 300mb jet to strengthen and trough to amplify to our northeast. This cold front will move down towards our area by late Friday & Saturday. Moisture will quickly be on the increase to around 2-2.25+ inch PWs (90-97th+ percentile) and 345-350K 850mb Theta E ahead of the front. More convection will be in store beginning in the Highway 82 corridor by early Friday morning before more widespread convection is possible areawide by Friday afternoon. Heavy rainfall & locally heavy downpours are possible but due to weak lapse rates/flow, not expecting much in the way of more stronger, organized convection. Expect the rain & storm chances to linger overnight into Saturday. Models are faster to push the cold front through by around Saturday, especially the GFS which is more amplified, but the Euro/Canadian kept a slower push of drier air into the area. Kept scattered convection chances around Saturday. Much drier air is progged to filter in by later Saturday & through the late weekend. This will help PWs fall to only around or less than an inch (<10th percentile) & with dewpoints falling into the mid 60s, this will help temperatures fall a few degrees below average, with highs only reaching the mid-upper 80s and lows in the upper 60s. This will bring much needed relief from recent heat. By next week, the pattern becomes a little more uncertain on bringing back in convection from the south-east as the pattern becomes less amplified & a potential disturbance moves towards our area from the east. Kept some PoPs chances in the Highway 45 corridor Monday & along & east of I-55 Tuesday as moisture will only be on a slow increase. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 73 94 73 95 / 27 10 5 9 Meridian 72 93 75 96 / 21 16 11 17 Vicksburg 72 95 72 96 / 32 6 3 5 Hattiesburg 73 93 75 95 / 24 20 12 19 Natchez 72 93 72 94 / 18 7 3 6 Greenville 73 96 74 96 / 25 4 3 4 Greenwood 72 95 74 95 / 21 5 3 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Jul 25, 5:55 PM CDT, 29 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 555 PM CDT Tue Jul 25 2017 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 262300- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 555 PM CDT Tue Jul 25 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Wednesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Heat stress concerns will trend upwards again Thursday into Friday, especially along and west of the Interstate 55 corridor. Heat advisories may eventually be needed, particularly in portions of the Arklamiss Delta. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 26 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Tropical page... www.weather.gov/jan/tropical National Hurricane Center Home Page... www.nhc.noaa.gov/ Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss
In the hours before
Local storm report, Jul 25, 5:06 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
506 PM CDT TUE JUL 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM FLASH FLOOD 5 E BROOKHAVEN 31.58N 90.36W
07/25/2017 LINCOLN MS PUBLIC
TURPIN RD WASHED OUT WHERE A CULVERT RAN
UNDERNEATH.
&&
AWSpecial weather statement, Jul 25, 5:08 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
508 PM CDT TUE JUL 25 2017
MSZ019-252245-
Sunflower MS-
508 PM CDT TUE JUL 25 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUNFLOWER COUNTY
UNTIL 545 PM CDT...
At 508 PM CDT, Meteorologists were tracking a strong thunderstorm
over Rome, or over Parchman, moving southwest at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Parchman around 525 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3399 9046 3398 9045 3380 9045 3384 9066
3396 9066 3399 9064
TIME...MOT...LOC 2208Z 027DEG 5KT 3395 9051
17Special weather statement, Jul 25, 5:18 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Jackson MS
518 PM CDT TUE JUL 25 2017
LAZ025-252245-
Tensas LA-
518 PM CDT TUE JUL 25 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL TENSAS PARISH UNTIL 545
PM CDT...
At 518 PM CDT, Meteorologists were tracking a strong thunderstorm
near Newellton, or 26 miles south of Tallulah, moving southwest at 15
mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
St. Joseph around 535 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3205 9149 3220 9136 3215 9117 3213 9116
3213 9111 3211 9105 3205 9110 3208 9114
3207 9116 3205 9116 3204 9111 3198 9116
3196 9119 3195 9119 3191 9122
TIME...MOT...LOC 2218Z 037DEG 15KT 3203 9127
17Special weather statement, Jul 25, 5:31 PM CDT, 53 minutes before
Special Weather Statement National Weather Service Jackson MS 531 PM CDT TUE JUL 25 2017 MSZ053-054-059-062-252300- Jefferson MS-Copiah MS-Lincoln MS-Claiborne MS- 531 PM CDT TUE JUL 25 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLAIBORNE... NORTHWESTERN LINCOLN...NORTHEASTERN JEFFERSON AND SOUTHWESTERN COPIAH COUNTIES UNTIL 600 PM CDT... At 531 PM CDT, Meteorologists were tracking a strong thunderstorm over Peyton, or 22 miles west of Hazlehurst, moving southwest at 15 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Mcbride around 545 PM CDT. Pleasant Hill around 550 PM CDT. Blue Hill around 555 PM CDT. Union Church around 600 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3195 9091 3183 9055 3161 9071 3177 9107 TIME...MOT...LOC 2231Z 034DEG 13KT 3181 9077 17
Special weather statement, Jul 25, 5:57 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Jackson MS
557 PM CDT TUE JUL 25 2017
LAZ007-008-252330-
Morehouse LA-West Carroll LA-
557 PM CDT TUE JUL 25 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MOREHOUSE AND
NORTHEASTERN WEST CARROLL PARISHES UNTIL 630 PM CDT...
At 556 PM CDT, Meteorologists were tracking a strong thunderstorm
near Oak Grove, or 13 miles southeast of Wilmot, moving southwest at
15 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Oak Grove around 605 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3301 9146 3301 9138 3297 9130 3286 9133
3286 9134 3285 9134 3284 9135 3283 9135
3278 9136 3293 9158
TIME...MOT...LOC 2256Z 034DEG 13KT 3292 9141
17Special weather statement, Jul 25, 6:02 PM CDT, 22 minutes before
Special Weather Statement National Weather Service Jackson MS 602 PM CDT TUE JUL 25 2017 ARZ075-MSZ034-252330- Chicot AR-Washington MS- 602 PM CDT TUE JUL 25 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHICOT AND NORTHWESTERN WASHINGTON COUNTIES UNTIL 630 PM CDT... At 602 PM CDT, Meteorologists were tracking a strong thunderstorm near Greenville, moving southwest at 15 mph. Winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Chicot and northwestern Washington Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3353 9113 3343 9095 3325 9106 3339 9129 TIME...MOT...LOC 2302Z 034DEG 13KT 3342 9109 17
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 3:31 PM CDT | Special Weather Statement | JAN | Madison | 29 min |
| Jul 25, 3:56 PM CDT | Special Weather Statement | JAN | Madison | 34 min |
| Jul 25, 4:25 PM CDT | Special Weather Statement | JAN | Tensas | 35 min |
| Jul 25, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Tensas | 48 min |
| Jul 25, 5:18 PM CDT | Special Weather Statement | JAN | Tensas | 27 min |
| Jul 25, 5:57 PM CDT | Special Weather Statement | JAN | West Carroll | 33 min |
| Jul 25, 6:39 PM CDT | Special Weather Statement | JAN | Ashley | 36 min |
Nearby
Flash Flood Warnings in Louisiana, 2017Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.